Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what can I do to boost my CD 4 cells?
Mar 10, 2005

I take KALETRA/VIRAMUNE/EPIVIR and my viral load is lower then < 50 and around 300 CD4. What can I do by myself to boost my CD4? Vitamin C? Echinacea? Thank you very much for your cooperation!

Response from Dr. Conway

Your treatment seems to be working as well as it can. Your CD4 count is high enough that you are out of danger for major opportunistic infections. Keeping in good health and ensuring good nutrition will be of benefit to you, and it may be that your CD4 count will simply rise slowly over time. Otherwise, the supplements you name (and any others) have no proven beenfit in making the CD4 count rise. A number of immune stimulants (such as IL-2) make the CD4 count rise reliably, but their benefit must be weighed against their significant risks (including severe side effects). We will have to await the results of clinical trials to finally establish whether any of these stimulants will be widely used in the clinic.



Previous
Switching treatments
Next
Fat Redistribution

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement